Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 27, NWS Grand Forks, ND

May 29, 2006Beltrami County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at May 29, 2006, 2:19 PM CDT for Beltrami County, Minnesota. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2006, 2:19 PM CDT (19:19 UTC)
Expired
May 29, 2006, 2:59 PM CDT
In force
40 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Beltrami County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 206 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 3:00 PM CDTHAIL 0.75Waskish, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2196 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 291919
SVRFGF
MNC007-292000-
/O.NEW.KFGF.SV.W.0027.060529T1919Z-060529T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
219 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA

* UNTIL 300 PM CDT

* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THE
  STORM WAS LOCATED 6 MILES SOUTHEAST OF SAUM...OR 33 MILES NORTHEAST
  OF BEMIDJI...MOVING TO THE NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF SHOTLEY AT 230 PM CDT
  6 MILES SOUTHEAST OF OTTO AT 235 PM CDT
  WASKISH AT 245 PM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4780 9481 4780 9446 4835 9444 4835 9481

$$

GODON
2 follow-up statements
000 
WWUS53 KFGF 291941
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
241 PM CDT MON MAY 29 2006

MNC007-292000-
/O.CON.KFGF.SV.W.0027.000000T0000Z-060529T2000Z/
BELTRAMI MN-
241 PM CDT MON MAY 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EAST CENTRAL BELTRAMI COUNTY...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THE STORM
WAS LOCATED 6 MILES NORTH OF KELLIHER...OR 43 MILES NORTHEAST OF
BEMIDJI...MOVING TO THE NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF WASKISH BY 255 PM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4780 9481 4780 9446 4835 9444 4835 9481

$$

GODON
000 
WWUS53 KFGF 291959
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
259 PM CDT MON MAY 29 2006

MNC007-292009-
/O.CAN.KFGF.SV.W.0027.000000T0000Z-060529T2000Z/
BELTRAMI MN-
259 PM CDT MON MAY 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BELTRAMI COUNTY
IS CANCELLED...

AT 259 PM CDT...THE SEVERE THUNDERSTORM IN EAST CENTRAL BELTRAMI
COUNTY HAS MOVED OUT OF THE COUNTY. SO THE WARNING HAS BEEN
CANCELLED.

LAT...LON 4780 9481 4780 9446 4835 9444 4835 9481

$$

GODON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:29 AM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, May 29, 9:29 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
929 AM CDT MON MAY 29 2006

.UPDATE...GRIDS/ZONES UPDATED TO REMOVE THUNDER THIS MORNING AND
TO WARM TODAYS TEMPERATURES SLIGHTLY...MOSTLY EAST OF RED RIVER
VALLEY WHERE AXN/SAZ/PKD/BJI/BDE WERE ALREADY 79F AT 14Z. COOL
ADVECTION IS ALMOST IMMEDIATELY WEST OF THEM BUT STRONG SUNSHINE
CURRENTLY THERE WILL GET THEM WELL INTO THE 80S BY NOON. NO
SHORTWAVES STRONG ENOUGH TO RE-INITIATE THUNDER THIS MORNING
ARE VISIBLE ON SATELLITE OR APPARENT IN MODELS.

COOL FRONT ITSELF WAS NEAR THE CLOUD BAND JUST WEST OF DTL/FSE/RRT.
AM HOPEFUL THAT ITS EASTWARD PROGRESS WILL BE ENOUGH THAT SEVERE
STORMS WILL NOT BE AN ISSUE THIS AFTERNOON. COOL ADVECTION AT ALL
LEVELS BELOW 500 MB THIS AFTERNOON MAY NOT BE FAST ENOUGH TO
PREVENT SOME THUNDER. BUT THE ONLY OBVIOUSLY SIGNIFICANT 500 MB
AND SHORTWAVE AND COOL ADVECTION AT THAT LEVEL WILL STILL BE FROM
DVL/JMS WESTWARD AT 21Z.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GV
Hazardous weather outlook, May 29, 6:37 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
637 AM CDT MON MAY 29 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-301145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
637 AM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY EVENING ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL
MINNESOTA.

A COLD FRONT WILL MOVE EAST TODAY TO A LINE FROM ROSEAU TO DETROIT
LAKES AND FERGUS FALLS BY MID AFTERNOON. MOIST AND UNSTABLE AIR
ALONG AND AHEAD OF THE FRONT WILL RESULT IN THE POTENTIAL FOR
STRONG THUNDERSTORMS TO DEVELOP AFTER 2 PM. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARD WITH ANY STRONG STORMS
WHICH DEVELOP. ANY THUNDERSTORMS THAT DO DEVELOP WILL MOVE EAST OF
THE AREA EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO EARLY EVENING.

VOELKER

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.